Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 70, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 8, 2006, 6:06 PM MST for Santa Cruz County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2006, 6:06 PM MST (01:06 UTC)
- Expired
- Aug 8, 2006, 7:00 PM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 48 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2680 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 090111 FFWTWC AZC023-090300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 606 PM MST TUE AUG 8 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE AREAS OF PATAGONIA...NOGALES...MADERA CANYON * UNTIL 800 PM MST * AT 600 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING SOUTH ACROSS SANTA CRUZ COUNTY. THE HEAVIEST RAINFALL WAS NORTH OF PATAGONIA AND NORTH OF LOCHIEL. THIS LINE OF STORMS WAS TRACKING WEST AT 10 MPH. PERSONS IN NOGALES AND AROUND PATAGONIA LAKE CAN EXPECT HEAVY RAINFALL BY 630 PM MST. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST OF TUBAC AND AMADO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3134 11099 3134 11048 3173 11065 3173 11101 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 090143 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 642 PM MST TUE AUG 8 2006 AZC023-090300- SANTA CRUZ AZ- 642 PM MST TUE AUG 8 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR SANTA CRUZ COUNTY... AT 635 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. AT 620 PM MST...A WEATHER SPOTTER IN PATAGONIA REPORTED 1.50 INCHES OF RAINFALL IN LESS THAN 30 MINUTES. THIS CLUSTER OF STORMS WAS MOVING WEST AT 5 TO 10 MPH. AREAS AROUND TUBAC...AMADO...NOGALES...AND PATAGONIA LAKE CAN EXPECT HEAVY RAINFALL AND FLOODING PROBLEMS THROUGH 800 PM MST. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3134 11109 3135 11049 3173 11065 3172 11114 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 090240 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 739 PM MST TUE AUG 8 2006 AZC023-090300- SANTA CRUZ AZ- 739 PM MST TUE AUG 8 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MST FOR SANTA CRUZ COUNTY... AT 730 PM MST...RADAR INDICATED A LARGE AREA OF LIGHT TO MODERATE RAINFALL ACROSS MOST OF SANTA CRUZ COUNTY...WITH ISOLATED HEAVY DOWNPOURS. WEATHER SPOTTER REPORTS FROM ACROSS THE COUNTY INDICATED THAT RAINFALL AMOUNTS OF UP TO 1.5 INCHES IN 30 MINUTES WERE COMMON. COUNTY OFFICIALS INDICATED THAT INTERSTATE 19 NORTH TUBAC WAS EXPERIENCING FLOODING. THIS FLASH FLOOD WARNING WILL LIKELY BE EXTENDED PAST 800 PM MST TO COVER THE CURRENT FLOODING PROBLEMS AND ADDITIONAL RAINFALL MOVING THROUGH THE COUNTY. REMEMBER...EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3134 11109 3135 11049 3173 11065 3172 11114 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:12 PM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 8, 2:12 PM MST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST TUE AUG 8 2006 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL BUILD WESTWARD...WITH AN EASTERLY TO SOUTHEASTERLY FLOW RETURNING TO SOUTHEAST ARIZONA. EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...UPPER AIR CHARTS THIS MORNING SHOWED UPPER HIGH OVER NORTHERN NEW MEXICO WITH EAST TO SOUTHEAST FLOW ACROSS SOUTHEAST ARIZONA. FURTHER WEST THE FLOW IS SOUTH TO SOUTHWEST WITH UPPER LOW IN SOUTHWEST OREGON. CLOSER LOOK AT WATER VAPOR IMAGERY THIS AFTERNOON SHOWED THAT THERE IS A VERY WEAK DISTURBANCE APPROACHING EL PASO MOVING WEST AROUND 15 MPH. 12Z TUCSON SOUNDING SHOWED BETTER FLOW THAN YESTERDAY WITH EL PASO A SMIDGE STRONGER. GOES PRECIPITABLE WATER IMAGERY THIS MORNING/EARLY THIS AFTERNOON SHOWED VALUES APPROACHING 2 INCHES IN THE LOWER DESERTS WHILE A WEDGE OF DRIER WITH VALUES DOWN NEAR AN INCH IN FAR SE AZ/SW NM. HOWEVER THIS WEDGE HAS BEEN DECREASING AS HIGH VALUES ASSOCIATED WITH AFOREMENTIONED DISTURBANCE CLOSING IN ON EL PASO. SO FAR THIS HAVE BEEN WORKING OUT AS WHAT WAS SAID IN THE MORNING DISCUSSION. THE FOCUS THIS AFTERNOON/EVENING WILL BE WEST OF TUCSON WHERE HEAVY RAIN WILL BE THE ISSUE. THE DRIER AIR EAST OF TUCSON HAS INHIBITED DEEPER CONVECTION THIS AFTERNOON. THIS PUT TUCSON RIGHT IN THE MIDDLE WHERE ONLY ISOLATED ACTIVITY COULD HAPPEN OR IT IS A BIT MORE WIDESPREAD. THE DISTURBANCE NEAR EL PASO WILL MOVE INTO THE AREA OVERNIGHT AND MAY HAVE ENOUGH LIFT TO KEEP ISOLATED ACTIVITY GOING. OVERNIGHT LOW TEMPERATURES WILL AGAIN BE WARM. NOT MUCH WILL CHANGE OVER THE NEXT SEVEN DAYS WITH UPPER HIGH OVER THE SOUTHERN PLAINS AND MEAN UPPER TROF OVER THE PACIFIC NW. THUS EXPECT THE WEATHER TO REMAIN RELATIVELY ACTIVE WITH DAY-TO-DAY VARIABILITY OF THUNDERSTORM COVERAGE. HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMALS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 46 min |
| Aug 8, 6:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 63 min |
| Aug 8, 6:32 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Aug 8, 7:01 PM MST | Dust Storm Warning | TWC | 86 min | |
| Aug 8, 7:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 95 min |
| Aug 8, 7:59 PM MST | Flash Flood Warning | TWC | Santa Cruz | 61 min |
| Aug 8, 8:20 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 25 min |
| Aug 8, 8:59 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Aug 8, 9:15 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Aug 9, 3:36 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 39 min |
| Aug 9, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 61 min |
| Aug 9, 4:54 PM MST | Flash Flood Warning | TWC | Cochise | 66 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.